Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 182, NWS Amarillo, TX

August 14, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 14, 2012, 4:53 PM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 4:53 PM CDT (21:53 UTC)
Expired
Aug 14, 2012, 5:45 PM CDT
In force
52 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 128 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WUUS54 KAMA 142153
SVRAMA
TXC087-129-179-483-142245-
/O.NEW.KAMA.SV.W.0182.120814T2153Z-120814T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 545 PM CDT

* AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR MCLEAN...OR
  ABOUT 16 MILES WEST OF SHAMROCK...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...
  LELA...
  MCLEAN...
  TWITTY...
  KELLERVILLE...
  WHEELER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 75 MPH WERE REPORTED BY THE SHERIFFS OFFICE 3 
MILES EAST OF MCLEAN WITH THIS STORM. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3515 10070 3549 10040 3543 10000 3543 9999
      3508 10000
TIME...MOT...LOC 2151Z 275DEG 17KT 3521 10051

$$

CLK
4 follow-up statements
777 
WWUS54 KAMA 142211
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
511 PM CDT TUE AUG 14 2012

TXC087-129-179-483-142245-
/O.CON.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
511 PM CDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN COLLINGSWORTH...SOUTHERN WHEELER...SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES...

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR SHAMROCK...MOVING
EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWITTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAMROCK.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3515 10070 3549 10040 3543 10000 3543 9999
      3508 10000
TIME...MOT...LOC 2211Z 275DEG 17KT 3519 10028

$$

CLK
395 
WWUS54 KAMA 142223
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT TUE AUG 14 2012

TXC087-129-179-483-142245-
/O.CON.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
523 PM CDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN COLLINGSWORTH...SOUTHERN WHEELER...SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES...

AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR SHAMROCK...MOVING
EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN DONLEY...NORTHERN COLLINGSWORTH...SOUTHEASTERN GRAY
AND SOUTHERN WHEELER COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3515 10070 3549 10040 3543 10000 3543 9999
      3508 10000
TIME...MOT...LOC 2222Z 275DEG 17KT 3517 10015

$$

CLK
703 
WWUS54 KAMA 142237
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
537 PM CDT TUE AUG 14 2012

TXC129-179-142246-
/O.CAN.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/
DONLEY TX-GRAY TX-
537 PM CDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES IS CANCELLED...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

LAT...LON 3511 10028 3534 10016 3531 9999 3508 10000
TIME...MOT...LOC 2236Z 295DEG 31KT 3511 10001

$$

TXC087-483-142245-
/O.CON.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/
WHEELER TX-COLLINGSWORTH TX-
537 PM CDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES...

AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED OVER COLLINGSWORTH
COUNTY...OR 14 MILES SOUTHEAST OF SHAMROCK...MOVING SOUTHEAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3511 10028 3534 10016 3531 9999 3508 10000
TIME...MOT...LOC 2236Z 295DEG 31KT 3511 10001

$$

CLK
357 
WWUS54 KAMA 142244
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT TUE AUG 14 2012

TXC087-483-142254-
/O.EXP.KAMA.SV.W.0182.000000T0000Z-120814T2245Z/
WHEELER TX-COLLINGSWORTH TX-
544 PM CDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLINGSWORTH AND
SOUTHEASTERN WHEELER COUNTIES WILL EXPIRE AT 545 PM CDT...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3511 10028 3534 10016 3531 9999 3508 10000
TIME...MOT...LOC 2244Z 295DEG 31KT 3515 10005

$$

CLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:09 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 14, 4:09 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT TUE AUG 14 2012

.DISCUSSION...
PRECIPITATION CHANCES THROUGH THE WEEKEND AND COOLER TEMPERATURES
LATE THIS WEEK ARE THE MAIN FOCUS OF THIS FORECAST.

A WEAK SURFACE LOW WAS LOCATED ACROSS THE CENTRAL OK PANHANDLE/FAR
NORTH CENTRAL TX PANHANDLE THIS AFTERNOON WITH A WARM FRONT EXTENDING
SOUTHEAST AND A SURFACE TROUGH SOUTH. A NORTHWEST FLOW REMAINS IN
PLACE ALOFT...WITH AN EMBEDDED MID-LEVEL SHORTWAVE CURRENTLY SLIDING
SOUTHEAST ACROSS THE AREA. THUNDERSTORMS HAVE DEVELOPED IN
ASSOCIATION WITH THESE FEATURES...WITH THE GREATEST COVERAGE ACROSS
THE SOUTH CENTRAL AND SOUTHEAST TX PANHANDLE WHERE FORCING ALOFT AND
LOW-LEVEL CONVERGENCE ALONG THE BOUNDARIES IS JUXTAPOSED. DECENT
INSTABILITY AND DEEP LAYER SHEAR IS IN PLACE...BUT THE TWO ARE
SOMEWHAT DISJOINTED...WITH THE HIGHER INSTABILITY /MLCAPES AROUND
2000 J/KG/ ACROSS THE WEST AND STRONGEST SHEAR /AROUND 40 KTS/ IN THE
EAST. HOWEVER...STILL ENOUGH OVERLAP TO SUPPORT A FEW STRONG TO
SEVERE STORMS THROUGH LATE THIS EVENING. WIND GUSTS TO AROUND 60 MPH
WILL BE THE PRIMARY THREAT GIVEN HIGH CLOUD BASES AND LARGE
TEMP/DEWPOINT DEPRESSIONS...BUT COULD ALSO SEE SOME MARGINALLY SEVERE
HAIL AND LOCALLY HEAVY RAIN. MAIN FOCUS FOR CONVECTION THIS EVENING
WILL REMAIN ACROSS THE SOUTHERN HALF OF THE TX PANHANDLE IN
ASSOCIATION WITH SHORTWAVE AND SURFACE BOUNDARIES. IN
ADDITION...WILL SEE A FEW SHOWERS AND THUNDERSTORMS PROPAGATE SOUTHEAST
OUT OF THE HIGHER TERRAIN OF NM. MOST OF THE ACTIVITY WILL LIKELY
SLIDE SOUTHEAST OF THE FORECAST AREA BY AROUND MIDNIGHT AS FORCING
FROM MID-LEVEL SHORTWAVE SLIPS SOUTH...BUT WITH THE NOSE OF A 40 KT
SOUTHWESTERLY LLJ EXPECTED TO POKE INTO THE SOUTHERN CWA
OVERNIGHT...CANNOT RULE OUT SOME REDEVELOPMENT OVERNIGHT...WHICH
COULD LINGER INTO WEDNESDAY MORNING.

AN ACTIVE NORTHWEST FLOW ALOFT WILL PERSIST ACROSS THE AREA THROUGH
THE WEEKEND...BRINGING INTERMITTENT THUNDERSTORM CHANCES THROUGH
THIS TIME. ON WEDNESDAY...A WEAK MID-LEVEL SHORTWAVE CURRENTLY OVER
SOUTHEAST UT/SOUTHWEST CO WILL MOVE INTO THE AREA WITHIN THE
NORTHWEST FLOW ALOFT...PROVIDING THE NEXT TRIGGER FOR SHOWER AND
THUNDERSTORM DEVELOPMENT. IN ADDITION...THE WEAK NORTHWEST TO
SOUTHEAST ORIENTED FRONTAL ZONE WILL STILL BE LINGERING ACROSS THE
AREA. BASED ON THE TRAJECTORY AND TIMING OF THE SHORTWAVE...BETTER
THUNDERSTORM CHANCES LOOK TO BE ACROSS THE SOUTH TO SOUTHWEST HALF OF
THE AREA WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...WITH ADDITIONAL
STORMS POSSIBLY MOVING IN OUT OF THE HIGHER TERRAIN OF NM DURING THE
EVENING. COULD AGAIN SEE A FEW STRONG TO MARGINALLY SEVERE STORMS
WEDNESDAY AND WEDNESDAY EVENING GIVEN DEEP LAYER SHEAR AROUND 30
KTS...MLCAPE VALUES UP TO 1500 J/KG...AND HIGH CLOUD BASES WITH A
DRY SUB-CLOUD LAYER. GUSTY WINDS EXPECTED TO THE PRIMARY THREAT ONCE
AGAIN.

BY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...FOCUS TURNS TO THE
MUCH ANTICIPATED COLD FRONT. A LONGWAVE TROUGH DIGGING SOUTHEAST
ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WILL PUSH THE FRONT
INTO THE NORTHERN PANHANDLES LATE WEDNESDAY NIGHT...THEN IT WILL
CONTINUE SOUTH ON THURSDAY BEFORE SLOWING AND LIKELY STALLING NEAR
OR JUST SOUTH OF THE SOUTHERN TX PANHANDLE BY THURSDAY EVENING. HOW
FAR AND HOW FAST THE FRONT PUSHES SOUTH WILL ULTIMATELY BE
DETERMINED BY AMOUNT OF CONVECTION ALONG IT AND RESULTANT STRENGTH
OF THE ADDED PUSH FROM OUTFLOW. THUNDERSTORM CHANCES WILL INCREASE
ALONG AND AHEAD OF THE FRONT THURSDAY AFTERNOON...THEN CONTINUE INTO
THURSDAY NIGHT AND EXPAND NORTHWARD. WITH THE FRONT LIKELY STALLED
JUST SOUTH OF THE AREA THURSDAY NIGHT AND A LOW-LEVEL POST-FRONTAL
UPSLOPE FLOW IN PLACE ACROSS THE AREA TO ITS NORTH...RAIN CHANCES
LOOK DECENT ESPECIALLY ACROSS THE SOUTHERN CWA. THETA-E ADVECTION
AND ISENTROPIC LIFT ASSOCIATED WITH A 30-35 KT SOUTHERLY LLJ WILL
ALSO CONTRIBUTE TO PRECIP CHANCES...WITH MAIN CONCERN BEING IF
SURFACE HIGH AND ASSOCIATED DRIER/MORE STABLE AIR BUILDS TOO FAR
SOUTH. DECENT INSTABILITY WILL BE AVAILABLE AHEAD OF THE FRONT ON
THURSDAY WHILE SHEAR DECREASES SLIGHTLY...BUT STILL COULD SEE A FEW
STRONG TO MARGINALLY SEVERE STORMS. MAY ALSO SEE SOME LOCALLY HEAVY
RAIN ESPECIALLY THURSDAY NIGHT WITH THE FRONT STALLED NEARBY AND
PWATS INCREASING TO AROUND 1.5 INCHES.

THE FRONT BEGINS TO DISSOLVE ON FRIDAY...ALLOWING FOR A
SOUTH/SOUTHEAST RETURN FLOW TO TAKE HOLD. THUNDERSTORM CHANCES WILL
CONTINUE WITH MOISTURE STILL AVAILABLE...SOME UPSLOPE
COMPONENT...WEAK ISENTROPIC LIFT...AND A CONTINUED NORTHWEST FLOW
ALOFT WHICH WILL HELP GUIDE IN STORMS FROM THE MOUNTAINS OF NM AND
CO AND COULD CONTAIN EMBEDDED WEAK SHORTWAVES. THE SAME GENERAL
STORY HOLDS INTO SATURDAY AS WELL...AND A WEAK COLD FRONT MAY TRY TO
SLIP IN SATURDAY NIGHT AS A STRONGER MID-LEVEL SHORTWAVE DROPS
SOUTHEAST FROM THE NORTHERN PLAINS INTO THE MS VALLEY. ECMWF IS MORE
BULLISH ON THIS SCENARIO THAN THE GFS...BUT IF THE FRONT DOES MAKE
IT IN...IT IS EXPECTED TO QUICKLY WASH OUT ON SUNDAY.

THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY WITH THE SAME GENERAL
PATTERN HOLDING...BUT THINGS MAY DRY OUT THEN SUNDAY NIGHT INTO
EARLY NEXT WEEK. THE WESTERN UPPER RIDGE SHIFTS EASTWARD OVER THE
ROCKIES EARLY NEXT WEEK...TURNING THE FLOW ALOFT MORE NORTHERLY
ACROSS THE PANHANDLES. THIS IS EXPECTED TO SHUNT THE RICHER MID AND
UPPER-LEVEL MOISTURE TO OUR SOUTH AND ALSO WILL BE LESS FAVORABLE
FOR STORMS TO MAKE IT IN OUT OF THE MOUNTAINS OF CO AND NM. THUS
WILL KEEP THE FORECAST DRY EARLY NEXT WEEK FOR NOW.

CONCERNING TEMPERATURES...WEDNESDAY WILL BE THE WARMEST DAY OF THE
NEXT SEVERAL AHEAD OF THE APPROACHING FRONT. WILL SEE A NOTABLE COOL
DOWN THURSDAY AND FRIDAY WITH CAA BEHIND THE FRONT...AS WELL AS
INCREASED CLOUD COVER AND RAIN CHANCES. TEMPS WILL START TO REBOUND
OVER THE WEEKEND...THEN CONTINUE TO WARM EARLY NEXT WEEK AS HEIGHTS
RISE SOME WITH THE EASTWARD NUDGE OF THE WESTERN UPPER RIDGE AND
WITH THE DEVELOPMENT OF A LEE TROUGH SUPPORTING SOUTH/SOUTHWEST
WINDS.

KB

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
EARLY NEXT WEEK. MINIMUM RELATIVE HUMIDITIES MAY FALL TO 15 TO 20
PERCENT ACROSS THE WESTERN PANHANDLES ON WEDNESDAY...BUT WINDS WILL
REMAIN BELOW 15 MPH. THURSDAY AND BEYOND...RELATIVE HUMIDITIES WILL
REMAIN ABOVE 20 PERCENT AND INTERMITTENT THUNDERSTORM CHANCES WILL
EXIST THROUGH SUNDAY NIGHT.

KB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  96  65  88  65 /  30  30  20  30  40
BEAVER OK                  65  99  68  87  61 /  10  10  20  20  30
BOISE CITY OK              63  97  61  82  60 /  20  10  20  20  30
BORGER TX                  69  98  70  90  67 /  20  20  20  30  40
BOYS RANCH TX              67  97  65  90  65 /  30  20  20  30  40
CANYON TX                  66  96  65  88  66 /  30  30  20  30  40
CLARENDON TX               68  98  69  90  67 /  50  30  20  30  40
DALHART TX                 62  96  62  85  60 /  20  20  20  30  40
GUYMON OK                  63  99  65  85  61 /  10  10  20  20  30
HEREFORD TX                63  95  65  88  64 /  30  30  20  30  40
LIPSCOMB TX                66  98  66  88  64 /  20  20  20  20  30
PAMPA TX                   65  97  66  88  64 /  20  20  20  30  40
SHAMROCK TX                68  97  66  91  66 /  60  30  20  30  40
WELLINGTON TX              70  99  70  94  68 /  60  30  20  30  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/08
Hazardous weather outlook, Aug 14, 3:40 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT TUE AUG 14 2012

OKZ001>003-TXZ001>020-151100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
340 PM CDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS ALL OF
THE PANHANDLES...WITH THUNDERSTORM CHANCES CONTINUING OVERNIGHT
ACROSS THE SOUTHERN TEXAS PANHANDLE. A FEW STORMS MAY BECOME STRONG
TO SEVERE THROUGH LATE THIS EVENING...WITH DAMAGING WINDS UP TO 60
MPH AND QUARTER SIZE HAIL THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN
WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE GREATER STORM
CHANCES AND THREAT FOR STRONG TO SEVERE STORMS WILL BE FOCUSED ACROSS
THE SOUTHERN AND CENTRAL TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PANHANDLES
WEDNESDAY THROUGH SUNDAY NIGHT. ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...BUT A FEW STORMS THAT DEVELOP DURING ANY
OF THESE TIME PERIODS MAY BECOME STRONG TO MARGINALLY SEVERE...WITH
WIND GUSTS UP TO 60 MPH AND SMALL HAIL THE PRIMARY HAZARDS. IN
ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

KB

In the hours before

Special weather statement, Aug 14, 2:28 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
228 PM CDT TUE AUG 14 2012

TXZ009-142000-
ROBERTS TX-
228 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR ROBERTS COUNTY.

AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
10 MILES NORTHWEST OF LORA TO 3 MILES NORTH OF CODMAN...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF MIAMI TO 6 MILES WEST OF
MIAMI...MOVING EAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Aug 14, 2:46 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT TUE AUG 14 2012

TXZ018-142030-
ARMSTRONG TX-
246 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR ARMSTRONG COUNTY.

AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF CLAUDE...
MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Aug 14, 3:04 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT TUE AUG 14 2012

TXZ009-010-014-015-142045-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
304 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR WHEELER...ROBERTS...
HEMPHILL AND GRAY COUNTIES.

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES NORTH OF LORA TO 8 MILES WEST OF NEW MOBEETIE...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF CANADIAN TO 10 MILES SOUTH
OF MIAMI...MOVING EAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Aug 14, 3:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT TUE AUG 14 2012

TXZ009-010-014-015-142115-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
336 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR WHEELER...ROBERTS...
HEMPHILL AND GRAY COUNTIES.

AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF CANADIAN TO KINGSMILL...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF CANADIAN TO 6 MILES SOUTHWEST OF PAMPA...
MOVING EAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORM.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Aug 14, 3:42 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT TUE AUG 14 2012

TXZ018-142130-
ARMSTRONG TX-
342 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR ARMSTRONG COUNTY.

AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
19 MILES EAST OF WAYSIDE TO 7 MILES NORTHEAST OF WAYSIDE...OR ALONG A
LINE EXTENDING FROM 17 MILES SOUTHEAST OF CLAUDE TO 17 MILES
SOUTHWEST OF CLAUDE...MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Aug 14, 4:02 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT TUE AUG 14 2012

TXZ009-010-014-015-142200-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
402 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR WHEELER...ROBERTS...
HEMPHILL AND GRAY COUNTIES.

AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF MIAMI TO 9 MILES SOUTHWEST OF LEFORS...OR ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MIAMI TO 13 MILES SOUTH OF
PAMPA...MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.